Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 27, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Apr 17, 2019, 2:53 AM MDT. It took effect at Apr 17, 2019, 3:00 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2019, 2:53 AM MDT (08:53 UTC)
- In effect from
- Apr 17, 2019, 3:00 PM MDT
- Expired
- Apr 17, 2019, 8:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
234 WWUS75 KABQ 170853 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 253 AM MDT Wed Apr 17 2019 ...STRONG NORTHWEST WINDS WILL BLOW THROUGH THE FOUR CORNERS LATE THIS AFTERNOON... .Strong northwest winds with gusts up to 40 to 50 mph will follow a Pacific cold front this afternoon into the early evening, thanks to an upper low crossing New Mexico today. This will cause potentially hazardous crosswinds for U.S. Highways 64 and 491 starting by 3pm and lasting through 8pm. NMZ501-171700- /O.NEW.KABQ.WI.Y.0027.190417T2100Z-190418T0200Z/ Northwest Plateau- 253 AM MDT Wed Apr 17 2019 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 8 PM MDT this evening. * LOCATION...Northwest Plateau, including Farmington to Shiprock. * WINDS...Northwest sustained 25 to 35 mph with gusts of 40 to 50 mph. * TIMING...Winds will begin to strengthen by 3pm MDT, peaking by 6pm MDT, tapering off by 8pm MDT. * VISIBILITY...No visibility reductions are expected due to wind. * LOCAL IMPACTS...Crosswinds will create potentially hazardous travel for high profile vehicles along U.S. Highways 64 and 491. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
2 follow-up statements
930 WWUS75 KABQ 171621 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1021 AM MDT Wed Apr 17 2019 NMZ501-180200- /O.CON.KABQ.WI.Y.0027.190417T2100Z-190418T0200Z/ Northwest Plateau- 1021 AM MDT Wed Apr 17 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * LOCATION...Northwest Plateau including Farmington. * WINDS...Northwest 20 to 35 mph with gusts up to 50 mph. * TIMING...Winds will strengthen during mid afternoon, peak in strength by late afternoon, then weaken by 8pm MDT. * VISIBILITY...No restrictions. * LOCAL IMPACTS...Hazardous crosswinds will impact northeast-to- southwest oriented roads. Unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 44
279 WWUS75 KABQ 180146 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 746 PM MDT Wed Apr 17 2019 NMZ501-180300- /O.EXP.KABQ.WI.Y.0027.000000T0000Z-190418T0200Z/ Northwest Plateau- 746 PM MDT Wed Apr 17 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Northwest winds will remain gusty to around 40 mph this evening, but are not expected to reach advisory criteria. Therefore the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Apr 17, 2:31 AM MDT, 22 minutes earlier.
Area forecast discussion, Apr 17, 2:31 AM MDT, 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 231 AM MDT Wed Apr 17 2019 .UPDATE... Decided to issue a wind advisory for the Northwest Plateau including Farmington. && .PREV DISCUSSION...226 AM MDT Wed Apr 17 2019... .SYNOPSIS... Closed low over AZ will cross NM today with widespread showers, some thunderstorms, and snow on the high elevations of the northern mountains. A potent back door cold front will move south through the eastern plains later today into tonight. Thursday through Saturday will be dry with a warming trend. A weak disturbance aloft will cross the state Saturday afternoon and evening but should have little impact. A couple of disturbances will carve out a trough over NM Sunday and Monday, with chances for precipitation starting Sunday and lasting into Tuesday. && .DISCUSSION... Upper low is swirling over AZ early this morning and will cross NM today, with the low center over the southern half of the state. Dewpoints have risen into the 30s across the west and that trend will continue eastward today. Decent instability as well with widespread showers and some thunderstorms over NM today. Snow will fall on the mountain peaks, with the Sangres getting the bulk of the snow. We have issued a winter weather advisory for the northern and southern peaks of the Sangre de Cristo Mountains. A back door cold front will drop south through the east today with gusty winds and much cooler air. Precipitation will diminish tonight, with little left by midnight. Thursday through Saturday will be dry with a warming trend. Highs will be near normal Thursday and above normal Friday and Saturday. A very weak short wave trough will cross NM later Saturday but should have no impact other than some mid and high clouds. A couple of stronger troughs will impact the state Sunday through Tuesday. A back door front will dive south through the east Monday into Monday night. Precipitation will favor the northern mountains Sunday into Monday, then the east Monday night and Tuesday. 40/CHJ && .FIRE WEATHER... No fire weather concerns today as an upper low brings showers into western and central NM this morning. Showers will stream SW-N/NE through the day with a few embedded thunderstorms, expanding into eastern NM by noon through the evening. Snow will also fall over the northern high terrain with appreciable accumulations likely above 9500' over the Sangre de Cristo Mountains. As the upper low crosses NM, an associated Pacific cold front will bring a NW wind shift to western NM by noon with gusts up to 30-40mph by the evening, focusing through the NW Plateau. Meanwhile, a backdoor cold front will help wrap showers and storms through Northeast and East Central Plains this afternoon into the evening. Moderate to heavy rain could be associated with this line of showers/storms that mainly looks to focus from as far west as Clines Corners along the Canadian River Basin to I-40 into the TX Panhandle. This storm activity will wrap into TX by the end of the evening with drier conditions settling in behind Wednesday night. N/NE winds will follow the aforementioned backdoor cold front through the Northeast and East Central Plains, as it tries to wrap around the southern periphery of the Sangre's by noon. Wind directions may be a bit tossy-turvy near Santa Fe as NW flow behind the Pacific cold front clashes with the backdoor front, but the NW flow should win out by the later afternoon period. Thursday will remain near to below normal temperature-wise with drier conditions. High pressure continues to warming and drying trend Friday, with light winds. A quick moving disturbance will bring another round of SW winds Saturday with not much in the way of precipitation. The east could see critical fire weather with high Haines. The weather pattern remains active and unsettled into next week. 24/RJH && .AVIATION... 06Z TAF CYCLE An upper low over AZ is bringing -shra into far western NM this evening. Cigs will deteriorate to MVFR after midnight along the continental divide westward with spotty IFR possible. Precipitation will expand to the RGV, from KONM to KABQ to KSAF from 09Z-12Z. MVFR cigs will follow by the end of the morning as the center of the upper low moves more squarely over NM. Timing of MVFR/IFR cigs will be difficult, and will likely accompany passing -shra. Showers will expand into the eastern plains after 18Z, while a backdoor cold front pushes down the Northeast Plains sparking a line of showers/storms from ~20Z-03Z. Meanwhile, strong NW flow will follow a Pacific cold front through western NM after 18Z bringing gusts of 25-40kts to KFMN and KGUP. Conditions will begin to dry out with calming winds after ~02Z-06Z toward the end of the TAF period. && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 6 AM this morning to midnight MDT tonight for the following zones... NMZ513-514. Wind Advisory from 3 PM this afternoon to 8 PM MDT this evening for the following zones... NMZ501. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 2:19 AM MDT | Winter Weather Advisory | ABQ | 21 hr | |
| Apr 17, 10:37 AM MDT | Special Weather Statement | ABQ | Colfax | 23 min |
| Apr 17, 11:21 AM MDT | Special Weather Statement | ABQ | Santa Fe | 24 min |
| Apr 17, 2:05 PM MDT | Special Weather Statement | ABQ | Quay | 40 min |
| Apr 17, 2:07 PM MDT | Special Weather Statement | ABQ | Quay | 38 min |
| Apr 17, 2:14 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 34 min |
| Apr 17, 3:14 PM MDT | Special Weather Statement | ABQ | Quay | 31 min |
| Apr 17, 3:21 PM MDT | Special Weather Statement | ABQ | Sandoval | 24 min |
| Apr 17, 3:46 PM MDT | Special Weather Statement | ABQ | De Baca | 29 min |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.